Alert archive / Puerto Rico / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 24, 2010, 3:28 PM CDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 3:28 PM CDT (20:28 UTC)
- Expired
- Apr 24, 2010, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 46 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
201
WGCA52 TJSJ 242028
FFWSJU
PRC143-145-242330-
/O.NEW.TJSJ.FF.W.0019.100424T2028Z-100424T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
428 PM AST SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
VEGA ALTA
VEGA BAJA
* UNTIL 730 PM AST
* AT 423 PM AST...LOCAL EMERGENCY MANAGEMENT OFFICIALS REPORTED THE
RIO CIBUCO IN VEGA ALTA WAS FLOODING NUMEROUS ROADWAYS...INCLUDING
ROAD NUMBER 620...647...676...675...AND 690. THIS FLOODING IS IN
RESPONSE TO VERY HEAVY RAINFALL NEAR THE HEADWATERS OF THE RIVER
EARLIER THIS AFTERNOON. EXPECT THIS SURGE IN WATER TO SLOWLY WORK
ITS WAY TO THE ATLANTIC OCEAN THROUGH THE EARLY EVENING
HOURS...EVENTUALLY RESULTING IN RAPID RISES AND FLASH FLOODING
DOWNSTREAM ALONG THE RIO CIBUCO IN VEGA BAJA AS WELL.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1848 6634 1844 6633 1838 6633 1837 6637
1842 6637 1849 6640
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
201
WGCA72 TJSJ 242334
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
734 PM AST SAT APR 24 2010
PRC143-145-242339-
/O.EXP.TJSJ.FF.W.0019.000000T0000Z-100424T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VEGA ALTA PR-VEGA BAJA PR-
734 PM AST SAT APR 24 2010
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM AST FOR VEGA BAJA
AND VEGA ALTA MUNICIPALITIES...
AT 725 PM AST...THE RIO CIBUCO IN VEGA BAJA HAD CRESTED...AND THE
FLASH FLOODING IN VEGA ALTA THAT FLOODED SEVERAL ROADWAYS LATE THIS
AFTERNOON WAS NO LONGER BEING REPORTED...SO THE FLASH FLOOD WARNING
IS BEING ALLOWED TO EXPIRE.
WHILE THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE...DUE TO
VERY HEAVY RAINFALL ACROSS THIS AREA AND SATURATED SOILS...LOCAL
RESIDENTS AND MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION AS THE
RIO CIBUCO AND ITS TRIBUTARIES WILL REMAIN HIGH...WHILE
RECEDING...THROUGH THE EVENING HOURS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 1848 6634 1844 6633 1838 6633 1837 6637
1842 6637 1849 6640
$$
SR
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 1:52 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Apr 24, 1:52 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 252 PM AST SAT APR 24 2010 .SYNOPSIS...MID TO UPPER LEVEL SHORT WAVE AND ASSOCIATED JET STREAK WILL MOVE ACROSS THE LOCAL AREA EARLY TONIGHT...BEFORE LIFTING SLOWLY OUT TO THE NORTHEAST LATE TONIGHT SUNDAY. BEHIND THIS FEATURE...A MID TO UPPER LEVEL RIDGE WILL GRADUALLY BUILD ACROSS THE LOCAL AREA SUNDAY AND MONDAY AND SHOULD LINGER THROUGH AT LEAST THE MIDDLE AND POSSIBLY END OF NEXT WEEK. && .DISCUSSION...OLD FRONTAL TROUGH/CONVERGENCE ZONE AND ASSOCIATED MOIST AND UNSTABLE AIR MASS WILL CONTINUE NEARLY STATIONARY ACROSS THE LOCAL AREA TONIGHT THROUGH MOST OF SUNDAY AS WELL... BEFORE A GRADUAL...OVERALL AIR MASS DRYING TAKES PLACE EARLY NEXT WEEK. FOR TONIGHT...ABUNDANT MOISTURE AND INSTABILITY SHOULD COMBINE WITH FAVORABLE DYNAMICS AND LOCAL EFFECTS TO MAINTAIN A GOOD DEAL OF CLOUDINESS...SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS...ESPECIALLY THE INTERIOR...NORTHEAST AND SOUTH SECTIONS OF PUERTO RICO. ADDITIONAL AREAS OF HEAVY RAINFALL AND SOME LOCALIZED FLOODING ARE EXPECTED IN A FEW LOCATIONS. FOR SUNDAY...BUILDING HIGH PRESSURE SHOULD BEGIN TO CAP CONVECTION A BIT...BUT STILL SHOULD BE ENOUGH MOISTURE IN COMBINATION WITH LOCAL EFFECTS...TO PRODUCE LOCALIZED CLOUDINESS...SHOWERS AND POSSIBLY A COUPLE OF THUNDERSTORMS. LOOKING AHEAD...FOR MONDAY AND TUESDAY AND PROBABLY WEDNESDAY AND THURSDAY ALSO...COMBINATION OF MID TO UPPER LEVEL RIDGE AND AN OVERALL DRIER AND MORE STABLE AIR MASS...SHOULD ALLOW FOR A GENERALLY FAIR WEATHER PATTERN ACROSS THE FA. HOWEVER...LOCAL EFFECTS WILL STILL BE ABLE TO PRODUCE SOME LOCALIZED CONVECTION EACH DAY...PARTICULARLY ON WEDNESDAY AND THURSDAY AFTERNOONS. ADDITIONALLY...THE SURFACE WIND FLOW IS EXPECTED TO BE SOUTHEAST DURING THIS TIME AND IF ENOUGH SUNSHINE OCCURS...NORTH COASTAL TEMPERATURES MAY ONCE AGAIN REACH THE LOWER 90S...AS ONCE AGAIN INDICATED BY 12Z MEXJSJ GUIDANCE. && .AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS THE LOCAL ISLANDS AND AT MOST LOCAL TAF SITES DURING THE NEXT 24 HOURS. HOWEVER...BRIEF PERIODS OF MVFR OR EVEN IFR CONDITIONS AND MOUNTAIN OBSCURATIONS ARE EXPECTED...ESPECIALLY ALONG THE CORDILLERA CENTRAL AND ACROSS TJPS AND POSSIBLY TJMZ AND TJSJ DUE TO SHOWERS AND ISOLATED THUNDERSTORMS. MOST SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE BY 25/01Z. ALSO...BASED ON VISIBLE SATELLITE DATA...A SMALL PLUME OF VOLCANIC ASH OR STEAM IS MOVING MAINLY WEST FROM MONTSERRAT AND IS EXPECTED TO REMAIN MAINLY SOUTH OF THE LOCAL ISLANDS AND TAF SITES TONIGHT. && .MARINE...GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND SEAS OF 8 FEET OR LESS ACROSS THE REGIONAL WATERS THROUGH TUESDAY. LONG PERIOD...NORTH NORTHEAST SWELLS WILL BEGIN TO AFFECT THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES SUNDAY NIGHT AND WILL LINGER THROUGH AT LEAST MONDAY NIGHT. SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR PARTS OF THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES BEGINNING SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... SJU 75 85 76 89 / 30 30 30 30 STT 75 84 77 87 / 40 40 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && BCS
Hazardous weather outlook, Apr 24, 5:19 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 619 AM AST SAT APR 24 2010 AMZ710>745-PRZ001>013-251030- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 619 AM AST SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS THE LOCAL ISLANDS TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ESPECIALLY ACROSS WESTERN...CENTRAL AND INTERIOR SECTIONS OF PUERTO RICO. THIS ACTIVITY WILL CONTINUE INTO THE MID EVENING HOURS. AREAS OF LOCALLY HEAVY RAINFALL CAN BE EXPECTED ACROSS PARTS NORTHEAST... NORTH CENTRAL AND SOUTHWEST SECTIONS OF PUERTO RICO...WITH GOOD CHANCE OF URBAN AND SMALL STREAM FLOODING IN SOME AREAS...AS WELL AS POTENTIAL FOR MUDSLIDES IN AREAS OF STEEP TERRAIN...WHERE SIGNIFICANT AMOUNTS OF RAINFALL HAD OCCURRED IN RECENT DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CLOUDINESS...SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED MAINLY OVER THE WESTERN INTERIOR OF PUERTO RICO SUNDAY AFTERNOON. THESE SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...THEREFORE URBAN AND SMALL STREAM FLOODING WILL ALSO BE LIKELY. .SPOTTER INFORMATION STATEMENT... RAINFALL AND RIVER FLOODING REPORTS WILL BE WELCOME. AMZ715-725-VIZ001-002-251030- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 619 AM AST SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A MOIST AND UNSTABLE WEATHER PATTERN IS EXPECTED TO CONTINUE ACROSS THE LOCAL ISLANDS THROUGH AT LEAST TONIGHT. SHOWERS...SOME POSSIBLY HEAVY ARE EXPECTED THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:14 PM CDT | Areal Flood Warning | JSJ | 26 hr | |
| Apr 23, 7:17 PM CDT | Flash Flood Warning | JSJ | 118 min | |
| Apr 23, 7:24 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 7:59 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Apr 23, 8:25 PM CDT | Areal Flood Warning | JSJ | 7 hr | |
| Apr 23, 8:42 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 23, 9:07 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 23, 10:03 PM CDT | Areal Flood Warning | JSJ | 5 hr | |
| Apr 24, 1:06 AM CDT | Areal Flood Advisory | JSJ | 100 min | |
| Apr 24, 1:19 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Apr 24, 7:14 AM CDT | Areal Flood Advisory | JSJ | 8 hr | |
| Apr 24, 11:04 AM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Apr 24, 1:19 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.